Alert archive / California / Flood Watches in 2019
Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Jan 18, 2019, 2:11 AM PST for Del Norte County, Humboldt County, California. It took effect at Jan 18, 2019, 4:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 2:11 AM PST (10:11 UTC)
- In effect from
- Jan 18, 2019, 4:00 PM PST
- Expired
- Jan 20, 2019, 4:00 AM PST
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WGUS66 KEKA 181011 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 211 AM PST Fri Jan 18 2019 CAZ101>103-105-181815- /O.NEW.KEKA.FA.A.0002.190119T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 211 AM PST Fri Jan 18 2019 ...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE SATURDAY NIGHT... The National Weather Service in Eureka has issued a * Flood Watch for a portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, and Northern Humboldt Interior. * From this afternoon through late Saturday night * Moderate to heavy rain will occur over a long duration late Friday afternoon through Saturday night. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
987 WGUS66 KEKA 181815 FFAEKA Flood Watch National Weather Service Eureka CA 1015 AM PST Fri Jan 18 2019 CAZ101>103-105-190500- /O.CON.KEKA.FA.A.0002.190119T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 1015 AM PST Fri Jan 18 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH LATE SATURDAY NIGHT... The Flood Watch continues for * A portion of northwest California, including the following areas, Del Norte county and northern Humboldt county. * From 4 PM PST this afternoon through late Saturday night * Moderate to heavy rain will occur over a long duration late Friday afternoon through Saturday night. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
177 WGUS66 KEKA 190447 FFAEKA Flood Watch National Weather Service Eureka CA 847 PM PST Fri Jan 18 2019 CAZ101>103-105-191300- /O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 847 PM PST Fri Jan 18 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... The Flood Watch continues for * A portion of northwest California, including the following areas, Del Norte county and northern Humboldt county. * Through late Saturday night * Moderate to heavy rain will occur over a long duration late Friday night through Saturday night. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
736 WGUS66 KEKA 191116 FFAEKA Flood Watch National Weather Service Eureka CA 316 AM PST Sat Jan 19 2019 CAZ101>103-105-191930- /O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 316 AM PST Sat Jan 19 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, and Northern Humboldt Interior. * Through late tonight * Moderate to heavy rain will occur over a long duration late through Saturday night. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
434 WGUS66 KEKA 191929 FFAEKA Flood Watch National Weather Service Eureka CA 1129 AM PST Sat Jan 19 2019 CAZ101>103-105-200330- /O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 1129 AM PST Sat Jan 19 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, and Northern Humboldt Interior. * Through late tonight * Moderate to heavy rain will continue through late tonight. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
773 WGUS66 KEKA 200255 FFAEKA Flood Watch National Weather Service Eureka CA 655 PM PST Sat Jan 19 2019 CAZ101>103-105-201100- /O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 655 PM PST Sat Jan 19 2019 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, and Northern Humboldt Interior. * Until 4 AM PST Sunday * Moderate to heavy rain will continue through late tonight. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
037 WGUS66 KEKA 200627 FFAEKA Flood Watch National Weather Service Eureka CA 1027 PM PST Sat Jan 19 2019 CAZ101>103-105-201200- /O.CON.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 1027 PM PST Sat Jan 19 2019 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, and Northern Humboldt Interior. * Until 4 AM PST Sunday * Moderate to heavy rain will continue through late tonight. Rainfall totals in excess of 4 inches are likely across west facing ridges. * Ponding of water on roadways, rapid rises on small streams, and mud and rock slides will be possible due to heavy rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
415 WGUS66 KEKA 201134 FFAEKA Flood Watch National Weather Service Eureka CA 334 AM PST Sun Jan 20 2019 CAZ101>103-105-201245- /O.EXP.KEKA.FA.A.0002.000000T0000Z-190120T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 334 AM PST Sun Jan 20 2019 ...FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... The Flood Watch for portions of Del Norte and northern Humboldt County will expire at 4 AM PST early this morning. Heavy rain will dissipate during the morning. Showers and a few thunderstorms are expected during Sunday afternoon and evening. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Jan 17, 3:10 PM PST, 11 hours 1 minute earlier.
Area forecast discussion, Jan 17, 3:10 PM PST, 11 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 310 PM PST Thu Jan 17 2019 .SYNOPSIS...Another weather system will bring periods of rain through this weekend. High pressure and drier weather conditions are expected next week. && .DISCUSSION...Shower activity will decrease in both coverage and intensity tonight as stability increases in response to mid level warming. Rain chances will increase again on Friday as a warm front quickly approaches the north coast. Rain will likely increase in coverage and become steadier across most of the forecast area by Friday afternoon and evening, especially north of Cape Mendocino. High resolution model guidance indicates possible downsloping around the greater Eureka area Friday afternoon as southerly winds increase. This will limit the rain amounts for the coastal plain around Eureka. Most of the rain will be concentrated over Del Norte county through Saturday, while a cold front stalls just offshore the Oregon coast. A mid level shortwave trough will push the cold front through NW California Saturday night/Sunday morning, with showers expected to follow Sunday afternoon and evening. The GFS and ECMWF have been trending wetter with the weekend storm, with a long duration of light/moderate rain and brief heavy rain. Totals may exceed 2 inches across much of Humboldt, with as much as 4 to 6 inches across Del Norte County by Sunday evening. Much lighter amounts, from a half inch to an inch and a half are expected for eastern Trinity and Mendocino counties over the 3-day period from Friday through Sunday. Winds will be locally gusty over the exposed high terrain and some of the coastal headlands. The atmosphere will be much more stable and lower elevation may not be as gusty as the last storm. A wind advisory may be needed for gusts to 40 to 50 mph Friday afternoon or evening around coastal Del Norte county and the higher elevations of Del Norte and Humboldt counties. A break in the wet weather is expected next week, with a large ridge aloft expected to dominate the pattern across the eastern Pacific and West Coast. Expect inland morning valley fog early in the week...otherwise there is high confidence in dry, mild and sunny weather all of next week into next weekend. && .AVIATION...A post frontal unstable airmass resulted in numerous flight hazards moving through the aviation region. Thunder, lightning, small hail along with gusty winds and reduced Cigs/Vis were observed. Many of these adverse conditions were associated with a strong line of convection late morning into early afternoon. Winds will continue to diminish at the Taf sites this evening, but will rev up again Friday at coastal airports. There is also a threat of LLWS at CEC and ACV Friday afternoon. Rain, associated with another weather disturbance will affect all terminals on Friday. This system will lower conditions into MVFR and briefly IFR at UKI. ACV and CEC will prevail in VFR until later in the day when intermittent MVFR expected. /TA && .MARINE...Large W swell will continue to gradually subside tonight and on Friday, and the Hazardous Seas Warning continues through early Friday morning. SW winds will continue to gradually diminish this evening, then begin to increase again out of the S late tonight and on Friday ahead of another frontal system. Winds will reach gale force over the N outer waters by late morning Friday, and a Gale Warning has been hoisted. Winds and short period seas will diminish over the weekend, but lingering W swell will keep combined seas elevated into early next week. /SEC && .HYDROLOGY...A Hydrologic Statement continues for the Eel River at Fernbridge, as the river has just risen above monitor stage and is forecast to remain over monitor stage until late this evening. /SEC & WCI && .BEACH HAZARDS/COASTAL FLOODING...High astronomical high tides (king tides) will occur on Sunday and into early next week. Tidal anomalies will likely lead to higher tide levels. Minor coastal flooding is possible during the daily late morning and early afternoon high tides, with the highest astronomical tides expected on Monday. Low tides will be lower than usual during this period as well. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...High Surf Warning until 5 AM PST Fri for CAZ101-103-104-109. NORTHWEST CALIFORNIA COASTAL WATERS... Hazardous Seas Warning til 5 AM PST Fri for PZZ450-455-470-475. Gale Warning from 9 AM Fri to midnight PST Fri night for PZZ470. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 17, 3:57 PM PST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 357 PM PST Thu Jan 17 2019 CAZ102-105>108-110>113-190000- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 357 PM PST Thu Jan 17 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Heavy downpours and isolated thunderstorms will continue through this afternoon. Snow levels will average around 4000 feet today, with some minor accumulation possible on Highway 36 passes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-190000- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 357 PM PST Thu Jan 17 2019 ...HIGH SURF WARNING IN EFFECT UNTIL 5 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A High Surf Warning is currently in effect. A High Surf Warning is in effect through early Friday morning. Isolated thunderstorms will continue into this afternoon, with frequent showers with heavy downpours and brief small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More rain is expected to impact the area Friday through Sunday. Several inches of additional rainfall will likely fall, with strong southerly winds possible on Friday. High astronomical tides are expected this weekend and early next week. Minor coastal flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 17, 8:27 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
827 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HIGH SURF 1 WNW POINT ARENA 38.91N 123.71W
01/17/2019 MENDOCINO CA EMERGENCY MNGR
TIME ESTIMATED: PHOTO OF DAMAGE TO A
SIDEWALK AND PARKING LOT. HIGH SURF ALSO
MOVED LARGE SEA BARRIER ROCKS FARTHER
INLAND.
&&
WCILocal storm report, Jan 17, 8:48 PM PST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
848 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HIGH SURF 1 WSW SHELTER COVE 40.03N 124.07W
01/17/2019 HUMBOLDT CA EMERGENCY MNGR
TIME ESTIMATED: 8 HOUSES WERE DAMAGED ALONG
LOWER PACIFIC DR. DAMAGE SEVERITY VARIED
AMONG THE HOUSES. NUMEROUS WINDOWS AND GLASS
DOORS WERE BROKEN LEADING TO WATER ENTERING
SOME OF THE STRUCTURES, FENCES AND DECKS
WERE DESTROYED, AND PROPANE TANKS WERE
DISLODGED FROM THEIR MOUNTINGS.
&&
WCILocal storm report, Jan 17, 9:02 PM PST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 1 NW HONEYDEW 40.24N 124.13W
01/17/2019 M6.92 INCH HUMBOLDT CA MESONET
48 HOUR STORM TOTAL RAINFALL FROM MESONET
STATION HONC1.
&&
WCILocal storm report, Jan 17, 10:31 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1031 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 NNW CRESCENT CITY 41.77N 124.21W
01/17/2019 M1.00 INCH DEL NORTE CA PUBLIC
SEVERAL FACEBOOK PHOTOS OF LARGE HAIL ONE OF
WHICH WAS COMPARED WITH A QUARTER. SMALLER
SIZED HAIL WAS ALSO COVERING THE GROUND.
TIME ESTIMATED FROM RADAR.
&&
WCILocal storm report, Jan 17, 10:41 PM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EUREKA CA
1041 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM NON-TSTM WND DMG 2 ENE MYERS FLAT 40.28N 123.85W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
TREE KNOCKED DOWN AND BLOCKING THE
NORTHBOUND LANES OF AVE OF THE GIANTS.
0529 PM NON-TSTM WND DMG 7 SSW ORICK 41.19N 124.11W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
TREE LIMBS DOWN ON US 101 PARTIALLY BLOCKING
LANES.
0540 PM FLOOD WEOTT 40.33N 123.93W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
ROADWAY FLOODED AT AVE OF THE GIANTS AND LUM
ST.
0552 PM FLOOD BENBOW 40.07N 123.79W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
CHP HAS REPORTED ROADWAY FLOODING AT BENBOW
OFFRAMP AND US 101 N.
0601 PM NON-TSTM WND DMG 9 SSE LAYTONVILLE 39.54N 123.46W
01/16/2019 MENDOCINO CA LAW ENFORCEMENT
MULTIPLE LIMBS AND AT LEAST ONE TREE DOWN ON
SHERWOOD DR. 3-4 MILES FROM US 101. LOCATION
IS APPROXIMATE.
0604 PM NON-TSTM WND DMG 3 NNW WILLITS 39.43N 123.38W
01/16/2019 MENDOCINO CA LAW ENFORCEMENT
3 TREES DOWN IN THE ROADWAY.
0610 PM NON-TSTM WND DMG 9 SSE LAYTONVILLE 39.56N 123.43W
01/16/2019 MENDOCINO CA LAW ENFORCEMENT
POWERLINES KNOCKED DOWN ONTO HILLSIDE
LEADING TO A SMALL FIRE.
0616 PM FLOOD 4 S TALMAGE 39.07N 123.16W
01/16/2019 MENDOCINO CA LAW ENFORCEMENT
CHP IS REPORTING ROADWAY FLOODING ON OLD
RIVER ROAD SOUTH OF TALMAGE.
0618 PM NON-TSTM WND DMG 3 NNW WILLITS 39.44N 123.38W
01/16/2019 MENDOCINO CA LAW ENFORCEMENT
POWER LINE AND TREE DOWN AT BROOKTRAILS DR
AND COBB DR.
0636 PM NON-TSTM WND DMG 3 N WEOTT 40.37N 123.93W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
5 FOOT TREE FELL ONTO THE ROADWAY.
0934 PM FLOOD 3 SE MIRANDA 40.20N 123.77W
01/16/2019 HUMBOLDT CA LAW ENFORCEMENT
AVE OF THE GIANTS AT MM 41.2 WAS CLOSED DUE
TO FLOODING.
1000 PM FLOOD 1 SE HOPLAND 38.97N 123.11W
01/16/2019 MENDOCINO CA DEPT OF HIGHWAYS
HWY 175 NEAR HOPLAND WAS CLOSED DUE TO
FLOODING.
1100 PM FLOOD 9 SW COMPTCHE 39.19N 123.72W
01/16/2019 MENDOCINO CA DEPT OF HIGHWAYS
TIME ESTIMATED: HWY 128 WAS CLOSED NEAR HWY
1 DUE TO FLOODING OF THE NAVARRO RIVER.
0700 AM HIGH SURF 1 WNW POINT ARENA 38.91N 123.71W
01/17/2019 MENDOCINO CA EMERGENCY MNGR
TIME ESTIMATED: PHOTO OF DAMAGE TO A
SIDEWALK AND PARKING LOT. HIGH SURF ALSO
MOVED LARGE SEA BARRIER ROCKS FARTHER
INLAND.
0720 AM HAIL MCKINLEYVILLE 40.94N 124.10W
01/17/2019 E0.25 INCH HUMBOLDT CA PUBLIC
FACEBOOK REPORT AND PICTURE OF HAIL LESS
THAN 0.50 INCHES. HAIL ALSO DAMAGED THIN
COVERING OF GREENHOUSE. LOCATION IS
APPROXIMATED.
0722 AM HAIL 1 NW MCKINLEYVILLE 40.95N 124.10W
01/17/2019 M0.25 INCH HUMBOLDT CA NWS EMPLOYEE
SMALL HAIL QUICKLY FELL FOR A FEW MINUTES
WITH AREA ROADWAYS AND PARKING LOTS
COMPLETELY COVERED.
0730 AM HIGH SURF 1 WSW SHELTER COVE 40.03N 124.07W
01/17/2019 HUMBOLDT CA EMERGENCY MNGR
TIME ESTIMATED: 8 HOUSES WERE DAMAGED ALONG
LOWER PACIFIC DR. DAMAGE SEVERITY VARIED
AMONG THE HOUSES. NUMEROUS WINDOWS AND GLASS
DOORS WERE BROKEN LEADING TO WATER ENTERING
SOME OF THE STRUCTURES, FENCES AND DECKS
WERE DESTROYED, AND PROPANE TANKS WERE
DISLODGED FROM THEIR MOUNTINGS.
0751 AM HAIL 1 NW MCKINLEYVILLE 40.95N 124.10W
01/17/2019 M0.25 INCH HUMBOLDT CA NWS EMPLOYEE
SMALL HAIL BRIEFLY MIXED WITH HEAVY RAIN (15
SECONDS MAX). DID NOT ACCUMULATE ON
ROADWAYS.
1100 AM HAIL 1 E FAIRHAVEN 40.78N 124.18W
01/17/2019 M0.25 INCH HUMBOLDT CA NWS EMPLOYEE
PERIODIC HAIL IN THE THUNDERSTORM FROM 11:00
THROUGH 11:15 IN THIS GENERAL AREA. MIXED
WITH RAIN.
1100 AM HAIL CUTTEN 40.77N 124.14W
01/17/2019 M0.25 INCH HUMBOLDT CA TRAINED SPOTTER
1109 AM HAIL 2 NNE ARCATA 40.90N 124.07W
01/17/2019 M0.25 INCH HUMBOLDT CA NWS EMPLOYEE
1110 AM HAIL EUREKA 40.80N 124.16W
01/17/2019 M0.25 INCH HUMBOLDT CA OFFICIAL NWS OBS
TRACE ACCUMULATION ON GROUND. DURATION OF 10
MINUTES.
1223 PM HAIL CUTTEN 40.77N 124.14W
01/17/2019 E0.25 INCH HUMBOLDT CA PUBLIC
FACEBOOK REPORT AND PICTURE OF HAILSTONE
MEASURING 0.40 INCHES.
1246 PM HAIL BAYVIEW 40.76N 124.19W
01/17/2019 E0.25 INCH HUMBOLDT CA PUBLIC
TWITTER REPORT AND PICTURE OF ACCUMULATING
SMALL HAIL.
0220 PM SNOW 5 W WILLOW CREEK 40.88N 123.77W
01/17/2019 E3.0 INCH HUMBOLDT CA DEPT OF HIGHWAYS
LOCATION AND TIME ESTIMATED: REPORT OF 3
INCHES OF SNOW ON TITLOW HILL RD HOWEVER NO
ELEVATION WAS GIVEN.
0220 PM SNOW 8 SW HOOPA 40.99N 123.79W
01/17/2019 E4.0 INCH HUMBOLDT CA DEPT OF HIGHWAYS
LOCATION AND TIME ESTIMATED: 4 INCHES OF NEW
SNOW ON BAIR RD. HOWEVER NO ELEVATION WAS
GIVEN.
0654 PM HAIL 1 NNW CRESCENT CITY 41.77N 124.21W
01/17/2019 M1.00 INCH DEL NORTE CA PUBLIC
SEVERAL FACEBOOK PHOTOS OF LARGE HAIL ONE OF
WHICH WAS COMPARED WITH A QUARTER. SMALLER
SIZED HAIL WAS ALSO COVERING THE GROUND.
TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:43 PM PST | Special Weather Statement | EKA | Del Norte | 17 min |
| Jan 17, 7:02 PM PST | Special Weather Statement | EKA | Del Norte | 13 min |
| Jan 17, 8:22 PM PST | High Surf Advisory | EKA | Del Norte, Humboldt, Mendocino | 9 hr |
| Jan 18, 1:23 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 26 hr |
| Jan 18, 2:16 AM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.